Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 113, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Sep 9, 2007, 2:54 AM EDT for Miami-Dade County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2007, 2:54 AM EDT (06:54 UTC)
- Expired
- Sep 9, 2007, 3:29 AM EDT
- In force
- 35 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 10 km from the middle of the area, began a volume at 06:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 6.9 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2380 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 090654
SVRMFL
FLC086-090800-
/O.NEW.KMFL.SV.W.0113.070909T0654Z-070909T0800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
254 AM EDT SUN SEP 9 2007
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MIAMI-DADE COUNTY IN SOUTH FLORIDA.
* UNTIL 400 AM EDT
* AT 254 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CUTLER BAY...AND MOVING
NORTHWEST AT 10 MPH.
* THE STORM WILL AFFECT...
NARANJA...
GOULDS...
CUTLER BAY...
METRO ZOO...
AND SURROUNDING COMMUNITIES.
SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 2566 8038 2555 8023 2550 8028 2547 8028
2543 8037 2550 8052
TIME...MOT...LOC 0654Z 151DEG 11KT 2555 8033
$$
70/DD1 follow-up statement
000
WWUS52 KMFL 090729
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
329 AM EDT SUN SEP 9 2007
FLC086-090738-
/O.CAN.KMFL.SV.W.0113.000000T0000Z-070909T0800Z/
MIAMI-DADE FL-
329 AM EDT SUN SEP 9 2007
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MIAMI-DADE COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS
DISSIPATED. THUS THE THUNDERSTORM WARNING HAS BEEN CANCELLED.
THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO
40 MPH...AND VERY HEAVY RAINFALL ARE STILL POSSIBLE. STAY TUNED TO
NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.
LAT...LON 2566 8038 2555 8023 2550 8028 2547 8028
2543 8037 2550 8052
TIME...MOT...LOC 0728Z 151DEG 11KT 2564 8039
$$
70/DDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 10:38 PM EDT, 4 hours 16 minutes earlier.
Area forecast discussion, Sep 8, 10:38 PM EDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 1038 PM EDT SAT SEP 8 2007 .UPDATE...STRONG STORMS DEVELOPED OVER PORTIONS OF THE GULF COAST THIS EVENING AND PUSHED INTO THE NEAR SHORE GULF WATERS. HEAVY RAINFALL IMPACTED MARCO ISLAND WITH 2-4 INCHES OF RAINFALL. AN URBAN FLOOD ADVISORY ISSUED FOR THAT AREA WILL BE CANCELLED SHORTLY SINCE ONLY LIGHT RAIN IS FALLING THERE WHICH WILL DISSIPATE SHORTLY. NOW AN ARC OF CONVECTION IS PUSHING NORTH ACROSS MAINLAND MONROE INTO SOUTHERN MIAMI-DADE COUNTY INTO THE ATLANTIC WATERS. A LONG TIME LAPSE LOOP OF THE KEY WEST RADAR SHOWS THAT THIS IS THE OUTFLOW BOUNDARY WHICH RACED NORTH ORIGINATING FROM THE STRONG CONVECTION WHICH AFFECTED CUBA. SOME STORMS ARE NOW DEVELOPING JUST NORTH OF THIS BOUNDARY OVER THE REST OF MIAMI-DADE AS WELL AS BROWARD COUNTY. ALSO...CONVECTION DEVELOPED OVER THE BAHAMAS AND PUSHED INTO THE LOCAL ATLANTIC WATERS. THE FORECAST WAS UPDATED FOR THESE TRENDS. INTERESTINGLY...THE KEY WEST RADAR IS QUIET AT THIS TIME BUT REDEVELOPMENT COULD TAKE PLACE LATER TONIGHT SO DID NOT MAKE MAJOR CHANGES TO THE FCST...BUT TRENDS WILL BE MONITORED. THE SOUNDINGS SHOW THAT A LLVL WIND SURGE IS PASSING THROUGH THIS EVENING...WITH THE MIA SOUNDING SHOWING 20 KT AT 2500 FT AND THE KEY WEST SOUNDING ONLY AT AROUND 12 KT. /DG && .AVIATION...MVFR CONDITIONS TO BRIEF PERIODS OF IFR CONDITIONS ARE POSSIBLE OVER THE NEXT SEVERAL HOURS FOR TERMINALS KMIA...KFLL AND KFXE. AN AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO MOVE OFF THE LOCAL ATLANTIC WATERS AND AFFECTS THE SOUTHEASTERN COASTAL ZONES INCLUDING THE TERMINALS LISTED ABOVE. IN ADDITION WIND GUSTS TO NEAR 30 KNOTS CAN BE EXPECTED OVER THE NEXT HOUR OR TWO. FOR TERMINAL KAPF...THE CONVECTION EARLIER THIS EVENING HAS DISSIPATED AND MVFR CONDITIONS SHOULD PREVAIL FOR THE REMAINDER OF THE EVENING. THERE IS ADDITIONAL SHOWERS FORMING IN INTERIOR COLLIER COUNTY AND MOVING WEST THAT MAY PROVIDE BRIEF PERIODS OF MVFR CONDITIONS LATER THIS EVENING. FOR TERMINAL KPBI...BRIEF PERIODS OF MVFR CONDITIONS CAN BE EXPECTED INTO THE EARLY MORNING HOURS AS ISOLATED SHOWERS ENTER FROM THE ATLANTIC WATERS. /BD && .PREV DISCUSSION... /ISSUED 416 PM EDT SAT SEP 8 2007/ ..LOCALLY HEAVY RAINFALL POSSIBLE SOUTHEAST COAST LATE TONIGHT AND AREA WIDE ON SUNDAY... DISCUSSION...A TROUGH EXTENDING FROM THE SURFACE TO THE MID LEVELS CURRENTLY STRETCHES FROM SOUTH OF GABRIELLE INTO THE FLORIDA STRAITS. THE AXIS OF THIS TROUGH IS FORECAST TO MOVE INTO OUR FAR SOUTHERN AREAS LATE TONIGHT THEN SLOWLY MOVE NW ACROSS THE LOCAL AREA ON SUNDAY...PULLING AMPLE DEEP TROPICAL MOISTURE INTO SOUTH FLORIDA. GFS SHOWS PWATS CLIMBING TO OVER TWO AND A QUARTER INCHES...AND GPS MET ALREADY SHOWS PWATS ON THE RISE (NEAR 1.8). MEANWHILE...THE UPPER LOW JUST OFF THE EAST CENTRAL FLORIDA COAST IS EXPECTED TO MOVE WESTWARD. AS THIS HAPPENS...THE LOCAL AREA WILL SET UP IN THE FAVORABLE SECTOR FOR GOOD UPPER DIVERGENCE/DIFFLUENCE. SATELLITE IMAGERY SHOWS THAT CONVECTION CONTINUES IN AREAS OF THIS DIV/DIF ZONE. THUS...AS THE DEEP TROPICAL MOISTURE POURS INTO THE AREA ALONG WITH A MORE FAVORABLE UPPER LEVEL PATTERN FOR DEEP CONVECTION...AM EXPECTING WIDESPREAD SHOWERS ALONG WITH SCATTERED THUNDERSTORMS TO AFFECT THE AREA ON SUNDAY. THIS UNSETTLED WEATHER WILL BEGIN TO AFFECT THE SOUTHEAST COAST LATE TONIGHT AS THE TROUGH MOVES IN AND THE ENTIRE AREA ON SUNDAY. GIVEN CURRENT VISIBLE SAT PICS AND WATER VAPOR...ALONG WITH THE TROUGH POSITION...I LIKED THE GFS DEPICTION OF THINGS MUCH BETTER THAN THAT OF THE NAM. NAM POPS SEEM FAR TOO LOW GIVEN THE AFOREMENTIONED FACTORS. THUS...FOLLOWED THE GFS VERY CLOSELY. THERE IS A HEAVY RAINFALL POTENTIAL GIVEN THIS EXPECTED SET UP. COORDINATED WITH HPC AS FAR AS QPF IS CONCERNED. RAINFALL IS EXPECTED TO BE A MAXIMUM ON THE ATLANTIC COAST...GIVEN THAT THIS IS ACTUALLY WHERE THE BEST CONVERGENCE LOOKS TO SET UP. IT SHOULD BE NOTED THAT GFS SHOWS EXCELLENT LOW LEVEL CONVERGENCE ACROSS THE SOUTHEAST COAST ESPECIALLY OVERNIGHT/EARLY SUNDAY MORNING. WILL UPDATE THE HAZARDOUS WEATHER OUTLOOK TO HIGHLIGHT THIS POTENTIAL. HAVE GONE WITH HPC IN DEPICTING AREAL AVG QPF BETWEEN TONIGHT AND SUNDAY OF AROUND 1.5 INCHES ATLANTIC COAST TO JUST UNDER AN INCH GULF COAST. LOCALLY HIGHER AMOUNTS ARE LIKELY...POSSIBLY 3+ INCHES. RFC 6 HR FLASH FLOOD GUIDANCE IS IN THE 4-6 INCH RANGE...SO A FLOOD WATCH IS NOT WARRANTED BUT WILL HIGHLIGHT IN THE HWO. BEYOND SUNDAY...THE TROUGH WILL LIFT OUT OF THE AREA AND THE ATLANTIC RIDGE WILL BUILD IN ACROSS CENTRAL AND NORTH FLORIDA. THERE WILL BE SOME DRYING AS WELL...SO AM EXPECTING A RETURN TO A CLIMO EASTERLY REGIME IN THE LATTER PERIODS. AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE EVENING HOURS. CONDITIONS WILL BECOME UNSETTLED BY SUNDAY MORNING WITH THE PASSAGE OF THE TROUGH. WITH HIGH POPS ACROSS THE AREA...CHOSE TO PUT PREVAILING RA IN THE TAFS BY SUNDAY MORNING ALONG WITH VCTS. THERE LIKELY WILL BE PERIODS OF MVFR ON SUNDAY...BUT THIS FAR IN TIME DECIDED TO KEEP THIS OUT OF THE TAFS SINCE TIMING IS UNCERTAIN AND THINGS CAN CHANGE. MARINE...THE TROUGH ACROSS THE STRAITS WILL MOVE ACROSS THE AREA LATE TONIGHT INTO SUNDAY. THIS WILL SWITCH WINDS FROM SE TO SOUTHERLY ON SUNDAY. MARINERS CAN EXPECT UNSETTLED WEATHER WITH WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS...SOME PRODUCING LOCALLY GUSTIER WINDS AND HEAVY RAINFALL. CONDITIONS WILL IMPROVE MONDAY AND THROUGH THE MIDDLE PART OF NEXT WEEK WITH WINDS REMAINING GENERALLY 10 KT OR LESS OUT OF THE EAST TO SOUTHEAST. FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 76 87 76 88 / 40 80 50 50 FORT LAUDERDALE 76 86 77 89 / 50 80 50 50 MIAMI 74 87 77 89 / 50 80 50 50 NAPLES 76 88 74 91 / 40 80 60 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...04/AT SHORT TERM/AVIATION...04/AT
Hazardous weather outlook, Sep 8, 9:43 PM EDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 943 PM EDT SAT SEP 8 2007 FLZ063-066>075-168-172>174-091345- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 942 PM EDT SAT SEP 8 2007 ...MODERATE TO HIGH RISK OF RIP CURRENTS ATLANTIC COAST... ...LOCALLY HEAVY RAINFALL POSSIBLE SOUTHEAST COAST OVERNIGHT AND AREA WIDE ON SUNDAY... ...SOME THUNDERSTORMS COULD CONTAIN GUSTY WINDS TONIGHT AND SUNDAY... ...WATERSPOUTS POSSIBLE IN THE LOCAL ATLANTIC WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT RIP CURRENTS: A HIGH RISK OF RIP CURRENTS CONTINUES ALONG THE PALM BEACH COUNTY COAST THIS EVENING WITH A MODERATE RISK ALONG THE BROWARD AND MIAMI-DADE COAST. FLOODING: DEEPER MOISTURE WILL SURGE INTO THE AREA OVERNIGHT. INCREASING SOUTHEASTERLY LOW LEVEL WINDS WILL RESULT IN CONVERGENCE ALONG THE SOUTHEAST COAST, PARTICULARLY ACROSS COASTAL MIAMI- DADE COUNTY. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE ALONG THE WESTERN PORTION OF COLLIER COUNTY IN THE EVENING. THUNDERSTORMS COULD AFFECT THESE AREAS ALONG WITH A POTENTIAL OF LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO MINOR FLOODING OF ROADWAYS OR POOR DRAINAGE AREAS. THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT, MAINLY LATE OVER THE COASTAL WATERS AND THE ATLANTIC COAST. ADDITIONAL ACTIVITY IS EXPECTED OVER THE WESTERN PORTION OF COLLIER COUNTY IN THE EVENING. LIGHTNING, GUSTY WINDS AND HEAVY RAINFALL WILL ACCOMPANY THE STORMS. WIND: GUSTY WINDS TO 45 MPH ARE POSSIBLE WITH THE STORMS TONIGHT. MARINERS SHOULD BE ALERT FOR RAPIDLY CHANGING CONDITIONS IN AND NEAR FAST MOVING SHOWERS AND STORMS OVERNIGHT. WATERSPOUTS: THERE WERE REPORTS EARLIER TODAY AND THIS EVENING OF WATER SPOUTS AND CONDITIONS ARE STILL FAVORABLE. THEREFORE MARINERS SHOULD EXERCISE CAUTION THIS EVENING IN THE LOCAL ATLANTIC WATERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS IN EXCESS OF TWO INCHES OR ANY HIGH RAINFALL RATES. REPORTS OF WIND GUSTS TO 40 MPH OR HIGHER WILL BE APPRECIATED AS WELL. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 8:36 PM EDT | Special Marine Warning | MFL | 54 min | |
| Sep 8, 8:53 PM EDT | Special Marine Warning | MFL | 67 min | |
| Sep 8, 9:11 PM EDT | Areal Flood Advisory | MFL | Collier | 94 min |
| Sep 8, 10:17 PM EDT | Special Marine Warning | MFL | 24 min | |
| Sep 9, 1:06 AM EDT | Special Marine Warning | MFL | 54 min | |
| Sep 9, 1:59 AM EDT | Special Marine Warning | MFL | 61 min | |
| Sep 9, 2:33 AM EDT | Special Marine Warning | MFL | 57 min | |
| Sep 9, 5:10 AM EDT | Marine Weather Statement | MFL | 15 hr | |
| Sep 9, 1:26 PM EDT | Special Marine Warning | MFL | 34 min | |
| Sep 9, 2:54 PM EDT | Special Marine Warning | MFL | 51 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.